T Nation

Swollen Four Days Later?

I just recently noticed that the area in my gluteus that I injected 4 days ago is now very swollen and tender.

The interesting thing is that I did not show any symptoms until a couple of hours after I completed a very heavy and strenuous squat and leg workout. There really is no pain other than the discomfort of trying to sit for long stretches of time.

I am presently taking Tylenol and icing the area and that seems to offer a little comfort, however the size the swollen area is of obvious concern. I have decided to seek medical attention in the morning but I was interested if anyone has ever experienced the same problems.

This is not my first cycle nor am I a stranger to giving myself injections. Any advice or thoughts will be greatly appreciated.

yes a very similar situation has happened to me as well. two days after pinning in my left glute I had a heavy leg workout and the following morning I had a large lump protruding from my ass.

it hurt like hell, but I waited it out, took about a week. I am in no way not encouraging you to not get medical help, but does it show signs of being infected? keep me updated

Dezz

I had the same thing happen but mine did not happen after a leg workout… it started at the injection site and moved towards the middle of my lower back right at the base of my tail bone hurt like a son of a bitch to sit down but it went away after about a week… i dont know if it was a infection or if i did damage when injecting…

What were you injecting. Sometimes Test can cause delayed soreness regardless of the ester.

Sometimes if you move the needle, or inject too quickly - you can cause some trauma to the area, and when you follow that up with a particularly hard workout - you can do more damage to the area.

Seeing a doc is not a bad idea.

[quote]hotsocal wrote:
I had the same thing happen but mine did not happen after a leg workout… it started at the injection site and moved towards the middle of my lower back right at the base of my tail bone hurt like a son of a bitch to sit down but it went away after about a week… i dont know if it was a infection or if i did damage when injecting…[/quote]

Hahaha. I’m going through that^ right fucking now. I’m used to soreness at the injection site (thighs are the fucking worst with T400), but after my last shot in my left glute there’s been pain in my lower back. Sitting down and laying on it is very aggrivating. I’m sure it will go away in a few days though.

Happens to me all the time…try warming your stuff up a bit or injecting it SLOWLY.

It’s hard to inject slowly when you’re on your own sticking a needle in your ass. Twisting your body and especially when your hand isn’t as steady as it should be.

I warm up my gear before injecting though, I also shower before, shoot slowly, and then I stick a heating pad on my ass or whatever area I just shot for 5 minutes after injecting as well.

It is true that injections should be slow. As well as the reason of the needle causing less damage, this is another reason to prefer 25 gauge for a 3 mL syringe, as it naturally makes injections slower, though it’s still possible to inject faster than optimal with a 25 gauge. But you have to try, so to speak.)

Slower and better yet is using a 1 mL insulin syringe, 1/2 inch, 29 gauge.

Just imagining the situation, is there magically a 3 mL (or whatever) cavity in the muscle ready to take in the oil? Are there big conduits built in that are ready to take it away? We know that’s not so.

Rather the oil either can only seep between the fibers, which occurs only slowly, or the muscle is getting kind of brutalized and temporarily forced apart at the injection site. Not really the best.

Besides, including 1 mL insulin-needle injections opens up far more sites for injection, and thus build up of scar tissue can be minimized or actually zero.

That isn’t to say it isn’t sometimes convenient to do a 3 mL glute injection because it can be. But as the sole means of delivery, that’s not best, IMO.

It’s also probably not a bad idea to have on hand good antibiotics, which these days are pretty easily available via the Internet, just in case. Infections are rare overall, I’ve never had one, but I’ve almost always had some Cipro, cephalexin, and doxycycline on hand just in case. (Just as one combination that is unlikely to fail. If using only two, it would be the doxycycline that was best dropped. Using “only” the first two is already better than most MD’s do for you.)

However, so far your case does sound more like having injected too fast, fortunately the better alternative. Best wishes on it!

Might be an interesting experiment, I’ve never done it, to take a thick hunk of raw beef, a pot roast or something, try injecting 3 mL of vegetable oil rapidly, and then dissect it to see if there’s visible damage. Could be very illuminating. I’ve never done it, as it’s already clear that local injury is caused by too-rapid injection.